Announcement

Collapse
No announcement yet.

Anybody have problemes taking DIM?

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Anybody have problemes taking DIM?

    I have been taking DIM for about 1 1/2 months to get rid of bad estrogen and balance hormones. My doctors want me on something that gets rid of estrogen since I had estrogen receptive breast cancer last year. I refuse to take the pharmaceutical stuff.

    My problem is that since I have been taking it (4 a day) I suddenly gained about 5 pounds and it wont go away. I am eating very healthy and exercising...I am doing Tappy Holidays for goodness sake! lol Anyway, I just wondered if anybody else taking this has experienced weight gain. I know alfalfa can do that for some and thought maybe DIM can too.
    Nancy





    Started T-Tapp 7/07
    Size 12-14 when I started, now size 10!
    "I can do all through Christ who strengthens me." Phil. 4:13

  • #2
    Bumping up!





    Started T-Tapp 7/07
    Size 12-14 when I started, now size 10!
    "I can do all through Christ who strengthens me." Phil. 4:13

    Comment


    • #3
      Nancy, I have thought about taking DIM, but never followed through on it. Wish I could help you, but I'm clueless. Seems like someone out there would have some ideas about that, though. Maybe bumping it up will help... things were pretty quiet here over the Thanksgiving weekend.





      Peggy
      T1/T4

      Started T-Tapp in July 2010 after searching for a good strengthening/stretching/flexibility workout. I think I found it!

      "Trust in the Lord with all thine heart; and lean not unto thine own understanding.
      In all thy ways acknowledge Him, and He shall direct thy paths."

      Comment


      • #4
        DIM is generally recommended and promoted as a tool for more efficient weight loss and for a more active fat metabolism. So maybe it is something else?
        Have you recently started working out more?





        Lori



        Do not be confused, I am NOT a trainer just someone who has been around for over 12 years and talks too much!

        Hopefully one of the many Certified T-Tapp Trainers will be along shortly, with the most accurate information.

        My Success Story

        http://sewfrench.com/

        Comment


        • #5
          Hmmmm, wondering if I should be taking it as I stopped taking Arimidex. Says it's for healthier estrogen metabolism. I had never heard of it before except maybe somewhere else on the forum.





          - Shari

          Comment


          • #6
            Well, a proper amount of estrogen helps you lose/maintain lower weight. If the DIM is wiping out everything you've got, and especially if the amount is already low, it could easily be creating an estrogen deficiency. You may look at the dosage you're taking and see about cutting it back. Your body does need estrogen, so it may be something you need to carefully consider and have a serious discussion with your docs about. It's not "balancing" your hormones if it's putting you out of balance the other direction. The only way it balances anything is if you have an estrogen dominance situation, and only then if you're taking just the right amount to bring it into balance. Again, too much and you end up deficient. Weight gain is one sign of estrogen deficiency (as well as other things, of course).





            -Moyne
            Holistic Health Life Coach


            "She is too fond of books, and it has addled her brain." -Louisa May Alcott

            Comment


            • #7
              Moyne, I believe you are right. I went off of the DIM before thanksgiving and my weight went down a couple pounds in the last couple of days. My docs want me to get rid of estrogen because of estrogen receptive breast cells, but getting rid of all of it seems a bit drastic. After new years I will go back on one a day. Seems that will be a good compromise. I was taking just one or two for a month or so and uped it to 4 a day because of the prospect of it boosting metabolism, like you said, and helping me loose weight, but, alas, it went the other way for me! lol I knew it wasnt my eating so I really wasnt upset/worried, I just wanted to resolve it. Hopefully I have!
              nancy





              Started T-Tapp 7/07
              Size 12-14 when I started, now size 10!
              "I can do all through Christ who strengthens me." Phil. 4:13

              Comment


              • #8
                Nancy, I wanted to add another thought. DIM can be contraindicated in cases of thyroid problems, also. Since it is concentrated from cruciferous veggies, which can suppress thyroid function IN SOME PEOPLE, it could also lead to weight gain -- which can also be an indication of thyroid insufficiency (hypothyroidism).

                Sounds like you're getting it figured out. Best wishes!





                -Moyne
                Holistic Health Life Coach


                "She is too fond of books, and it has addled her brain." -Louisa May Alcott

                Comment


                • #9
                  Thanks Moyne for that added info.





                  - Shari

                  Comment

                  Working...
                  X